Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


difference between stocrin and aluvia
Aug 29, 2013

I am 18 yrs old. been hiv positive since birth. viral load has increased from 3000 to 13 000. I have been on stocrin and truvada for 8 yrs. my dr suggested changing stocrin to aluvia. I am concerned about the side effects. what is the difference between stocrin and aluvia. what are my other options.

Response from Dr. Henry

Aluvia (lopinavir/ritonavir or Kaletra in US) is a boosted protease inhibitor thus an different drug from Stocrine (efavirenz or Sustiva in US). If the viral load is increasing while on Stocrine and you are taking the medications then it is highly likely that your HIV has mutated and is now resistant to Stocrine. In most cases the virus will still respond well to Aluvia so the recommendation to switch to Aluvia makes sense. The side effects from Aluvia are mainly stomach/gut related. Aluvia (Kaletra) is tolerated OK by most patients though initially the stomach can bload with increased gas and more loose stools-those complaints often improve over the first months of treatment. KH



Previous
body odor
Next
Generic Viagra

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement